MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number S5-023
Medical Device Problem Codes Perivalvular Leak (1457); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Mitral Regurgitation (1964)
Date of Event 03/10/2014
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed on this event through the study publication 'summary report of clinical follow-up and statistical analysis of cphv-s5 prosthetic heart valve'.This study aims to evaluate the mid- and long-term safety of prosthetic heart valve after implantation through a retrospective follow-up analysis.A total of 300 patients were followed-up in this study.The results of this retrospective follow-up study showed that the cphv-s5 (carbomedics top hat) prosthetic heart valve has low incidences of related clinical events after implantation, with no occurrence of unexpected adverse events, thus has good mid- and long-term safety.Among the results presented in this study, one patient experienced a device dysfunction (perimitral leak, nhya class ii) leading to a reintervention.The device was implanted on (b)(6) 2013 and a re-operation (perimitral leak closure) was performed on (b)(6) 2014.The patient was reportedly well after the procedure.From the study publication, it is not confirmed/clear if the device was explanted as a result of the perivalvular regurgitation.
 
Event or Problem Description
The manufacturer was informed on this event through the study publication 'summary report of clinical follow-up and statistical analysis of cphv-s5 prosthetic heart valve'.This study aims to evaluate the mid- and long-term safety of prosthetic heart valve after implantation through a retrospective follow-up analysis.A total of 300 patients were followed-up in this study.The results of this retrospective follow-up study showed that the cphv-s5 (carbomedics top hat) prosthetic heart valve has low incidences of related clinical events after implantation, with no occurrence of unexpected adverse events, thus has good mid- and long-term safety.Among the results presented in this study, one patient experienced a device dysfunction (perimitral leak, specified as perivalvular leak, nhya class ii) leading to a reintervention.The top hat valve was implanted on (b)(6)2013 and a re-operation (perimitral leak closure) was performed on (b)(6)2014.The patient was reportedly well after the procedure.From the study, it is not confirmed if the top hat valve was explanted as a result of the perivalvular regurgitation.However, per additional information received, it was confirmed that the top hat was correctly implanted in aortic position and that the leak concerns the mitral valve.At the time of the top hat implant, the patient also received a mitral valve replacement with a competitor's valve.Despite the event is reported as 'valve-related' in the study, the relationship between the top hat valve and the mitral valve 'perimitral leak' has not been further specified.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the available information, the reported event does not concern the top hat device, as the competitor's device implanted in mitral position is affected by the reported perivalvular leak.Despite the event has been reported in the study as 'valve-related', it is unclear at this time if the valve-relationship involved the livanova device.Furthermore, the re-operation performed (i.E perimitral leak closure) does not suggest that the top hat was explanted as a result of the reported event.Considering the available information, there is not sufficient evidence to suggest a device relationship between the reported event and the device.Should additional information be received, the manufacturer will re-assess the event and submit a follow-up report as applicable.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key9821956
Report Number1718850-2020-01027
Device Sequence Number1828012
Product Code LWQ
UDI-Device Identifier08022057012913
UDI-Public(01)08022057012913(240)S5-023(17)170817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
Report Date (Section F) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2017
Device Model NumberS5-023
Device Catalogue NumberS5-023
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/13/2020
Device Age18 MO
Event Location Hospital
Date Report to Manufacturer02/13/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;